Parents…More Kids Are Overdosing on . . . Melatonin?
My son takes Melatonin to help with his sleep. He’s not abusing it but keep it away from kids that think it might be candy.
Remember when your parents used to knock you out with Dimetapp? This is like the new-age version of that: Giving kids MELATONIN has become a popular way to get them to sleep. But did you know it’s possible to OVERDOSE on it?
It’s a hormone we naturally produce that makes us sleepy. And melatonin supplements are generally safe, even for kids. But it IS possible to take too much. A new study found overdoses in children under five have jumped 530% in the past decade.
The good news is it doesn’t sound like parents are intentionally pumping their kids full of the stuff. Most overdoses are from kids finding pills on a parent’s nightstand and downing too many. The gummy candy kind are especially tempting.
Deadly overdoses are VERY rare. Most kids just have to be monitored in an E.R., and they might have some stomach pain or nausea.